Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes chest pain and anxiety when on Levothyroxine?

User rating for this question
Answered by

Practicing since : 1998
Answered : 663 Questions
Hello, I had blood test and had elevated levels of TSH not really that high but most all my family is hypothyroid. My doctor prescribed 0.05mg of Levothyroxine and on third day of taking it I woke up with chest pain and anxiety. I took it again the next day and symptoms are worse as I am up at 12:30am and don't want to go to bed because feel like Ill have heart attack, I know thats a bit dramatic but it does feel bad. I will not be taking this pill tomorrow....was wondering if I can counteract this bad feeling with something?
Posted Tue, 18 Feb 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Minal Mohit 17 minutes later
Brief Answer: Skip the dose, restart with 25 mcg. Detailed Answer: Dear Ma'm, Hi! What you are experiencing is overdosing of thyroxine. please tell me your TSH and FT4 values, and your body weight. May be your thyroxine dosing of 50 mcg is more for you, either you stop it for a week and restart with 25 mcg every day and retest after 6 weeks and let me know your results. Regards!
Above answer was peer-reviewed by
Follow-up: What causes chest pain and anxiety when on Levothyroxine? 38 minutes later
Thanks for your answer My TSH level was 5.150 the range for normal is 0.358 - 3.740 uIU/mL H. I am 5'8 150lbs . I will stop this medication as you said and talk to my doctor on monday. If you have any other insights with the info you requested let me know. Thanks again. XXXXXXX
Answered by Dr. Minal Mohit 27 hours later
Brief Answer: You can take 25 mcg. Detailed Answer: Dear XXXXXXX Hi! as per your weight 75 mcg is the right dose for you but because you are 55 yrs and your TSH is just borderline only 25 mcg would be sufficient also please check your Ft 4 value before deciding the dose. Regarfs!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor